Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 66, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 19, 2015, 6:57 PM EDT for Leon County, Florida. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2015, 6:57 PM EDT (22:57 UTC)
- Expired
- May 19, 2015, 7:32 PM EDT
- In force
- 35 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Leon County, FL
The radar
The Tallahassee radar (KTLH), 9 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 7:09 PM EDT | TSTM WND GST 60 | 5 Sw Tallahassee Coml A, FL | KTLH RECORDED PEAK GUST OF 60 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.0 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 222 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
933
WUUS52 KTAE 192257
SVRTAE
FLC073-192345-
/O.NEW.KTAE.SV.W.0066.150519T2257Z-150519T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
657 PM EDT TUE MAY 19 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL LEON COUNTY IN THE BIG BEND OF FLORIDA...
* UNTIL 745 PM EDT
* AT 657 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTH OF
MIDWAY...AND MOVING NORTHEAST AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
TALLAHASSEE...TALLAHASSEE REGIONAL A/P...LAKE BRADFORD...LEON
SINKS...ANDREW...HELEN...EIGHT MILE POND AND LAKE MUNSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3035 8449 3044 8437 3034 8426 3030 8436
3030 8444
TIME...MOT...LOC 2257Z 237DEG 4KT 3035 8441
$$
08-LAMERS2 follow-up statements
443
WWUS52 KTAE 192323
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
723 PM EDT TUE MAY 19 2015
FLC073-192345-
/O.CON.KTAE.SV.W.0066.000000T0000Z-150519T2345Z/
LEON FL-
723 PM EDT TUE MAY 19 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTH CENTRAL LEON COUNTY...
AT 722 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR TALLAHASSEE...MOVING NORTHEAST AT 10 MPH.
THIS STORM PRODUCED A 60 MPH WIND GUST AT THE TALLAHASSEE AIRPORT.
LOCATIONS IMPACTED INCLUDE... TALLAHASSEE...TALLAHASSEE REGIONAL
AIRPORT...LAKE BRADFORD AND LAKE MUNSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 3037 8438 3042 8435 3037 8430 3035 8427
3034 8435
TIME...MOT...LOC 2322Z 242DEG 7KT 3039 8432
$$
08-LAMERS336
WWUS52 KTAE 192332
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
732 PM EDT TUE MAY 19 2015
FLC073-192341-
/O.CAN.KTAE.SV.W.0066.000000T0000Z-150519T2345Z/
LEON FL-
732 PM EDT TUE MAY 19 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LEON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
GUSTY WINDS AND LIGHTNING ARE STILL POSSIBLE FROM ADDITIONAL STORMS
ON THE SOUTH AND SOUTHEAST SIDE OF TALLAHASSEE IN THE NEXT 20 TO 30
MINUTES.
LAT...LON 3037 8438 3042 8435 3037 8430 3035 8427
3034 8435
TIME...MOT...LOC 2330Z 237DEG 4KT 3040 8431
$$
08-LAMERSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 4:16 PM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, May 19, 4:16 PM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 416 PM EDT TUE MAY 19 2015 .NEAR TERM [THROUGH TONIGHT]... LINGERING AFTERNOON CONVECTION PRIMARILY FOCUSED OVER THE NORTHERN EXTENT OF THE CWA...WITH THE NEAR 50% AREAL COVERAGE AIR MASS FREE CONVECTION DIMINISHING WITH LOSS OF HEATING PAST 9 PM. A QUIET NIGHT WITH EITHER CLEAR SKIES OR SCATTERED HIGH CLOUDINESS AND A WESTERLY BREEZE. WIND PROTECTED INLAND AREAS THAT EXPERIENCED RAINFALL TODAY ARE THE MOST SUSPECT TO THE PRE-DAWN FORMATION OF LOW CLOUDS AND/OR FOG. INLAND OVERNIGHT TEMPERATURES WILL FALL TO SLIGHTLY UNDER 70F...LOWER 70S ALONG THE COAST. .SHORT TERM [WEDNESDAY THROUGH THURSDAY NIGHT]... THE MIDDLE OF THE WEEK WILL BEGIN WITH A WEAK FRONTAL SYSTEM DRAPED OVER THE CWA AROUND DOTHAN THROUGH ALBANY. ON WEDNESDAY VARIOUS MESOSCALE INTERACTIONS, AND THE INFLUENCE OF THIS FRONTAL SYSTEM, WILL PROVIDE 30-40 POPS FOR OUR CWA. SOME DIFFERENCES BETWEEN THE GFS AND EURO BEGIN TO EMERGE THURSDAY MORNING. THE GFS IS FASTER, BRINGING THE FRONT THROUGH OUR CWA AND WITH IT, DRIER AIR ALOFT AND AT THE SURFACE. THE EURO IS A LITTLE SLOWER AND DELAYS THE DRY AIR UNTIL FRIDAY MORNING. WITH THESE DIFFERENCES CHOSE A BLEND OF THE TWO SOLUTIONS WHICH HAS THE FRONT BISECTING OUR CWA THURSDAY AFTERNOON. WITH THIS IN MIND, MOST OF OUR GA AND AL COUNTIES SHOULD BE NEARLY DRY ON THURSDAY (ESPECIALLY NORTH OF DOTHAN AND ALBANY) WITH MOST T-STORM ACTIVITY PINNED TO THE FLORIDA ZONES. IT SHOULD BE NOTED THAT IF THE FRONT FOLLOWS THE EURO SOLUTION, WE COULD SEE BETTER CHANCES FOR RAIN (AROUND 30 PERCENT) IN OUR AL AND GA COUNTIES ON THURSDAY. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED, A AN ISOLATED STORM OR TWO COULD CONTAIN GUSTY WINDS, ESPECIALLY CONSIDERING SOME MID- LEVEL DRY AIR COULD AID STRONG DOWNDRAFTS. TEMPERATURES WILL BE WARM IN THE SHORT TERM AND IN THE LOW 90S. AT NIGHT, TEMPERATURES BEHIND THE FRONT WILL COOL TO THE MID 60S NORTH OF A LINE FROM ALBANY THROUGH DOTHAN. FURTHER SOUTH, MORE HUMID AIR WILL ALLOW TEMPERATURES ONLY TO DIP TO THE UPPER 60S. .LONG TERM [FRIDAY THROUGH TUESDAY]... ON FRIDAY AFTERNOON THE WEAK FRONT SHOULD BE THROUGH THE PANHANDLE WITH APPRECIABLE RAIN CHANCES MOVING SOUTH WITH IT. NORTHERLY FLOW BEHIND THE FRONT SHOULD KEEP ACTIVITY (IF ANY) PINNED SOUTH OF I-10. WHILE THERE EXISTS SUBTLE DIFFERENCES , BOTH THE GFS AND EURO REMAIN FAIRLY PROGRESSIVE IN THE LONG TERM AND QUICKLY MOVE THE SFC HIGH EAST AND BY SATURDAY AFTERNOON RAIN CHANCES QUICKLY RETURN IN THE MOIST SE FLOW. THE START OF NEXT WEEK WILL SEE OUR AREA JUST WEST OF AN UPPER LEVEL RIDGE. WHAT THIS WILL MEAN FOR OUR AREA IS EAST AND SOUTHEAST FLOW AT THE SURFACE AND DAILY CHANCES FOR RAIN/THUNDERSTORMS ALONG THE SEABREEZE. THE ONLY UNCERTAINTY COULD BE SOME UPPER LEVEL DRY AIR MOVING WEST INTO OUR CWA FROM THE UPPER LEVEL RIDGE. AT THE END OF THE PERIOD A WEAKENING FRONTAL SYSTEM COULD INCREASE CHANCES FOR RAIN IN WESTERN PORTIONS OF OUR CWA. && .AVIATION... [THROUGH 18Z WEDNESDAY] STORM DEVELOPMENT IS OCCURRING ALONG THE WEAK BOUNDARY DRAPED ACROSS SOUTHERN ALABAMA AND GEORGIA. SOUTHEASTERN PROPAGATING OUTFLOW BOUNDARIES FROM THIS CONVECTION WILL TRAVEL INTO EXTREME SE'ERN ALABAMA...INTO A HEATED AND UNSTABLE AIR MASS...THIS AFTERNOON AND THIS WILL INCREASE THE PROBABILITY FOR SCT TSRA ACTIVITY OVER THE DHN AND ABY TERMINALS. ALBEIT RANDOM IN NATURE...POCKETS OF FREE CONVECTION MAY BEGIN TO DEVELOP FURTHER INLAND OVER THE TLH AND VLD SITES PER SFC TEMPS REACHING THE LOWER 90S IN THE PAST HOUR UNDER MOSTLY SUNNY EARLY DAY SKIES/FEW CU FIELD. SEA BREEZE CONVECTION FIRING OVER BAY AND GULF COUNTIES EARLY THIS AFTERNOON IS NOT EXPECTED TO DIRECTLY IMPACT ANY REGIONAL TERMINAL. THE INDIRECT IMPACT WILL BE FROM GUST FRONT INTERACTIONS ENHANCING LATE AFTERNOON CONVECTION OVER ALL INLAND HUBS. CONVECTION IS EXPECTED TO DIE OUT SHORTLY AFTER SUNSET WITH THE LOSS OF HEATING && .MARINE... RELATIVELY BENIGN SEAS OF 1 TO 2 FEET ARE FORECAST THROUGH THE BEGINNING OF THE WEEKEND WITH 5-10 KNOTS WINDS. AT THE END OF THE WEEKEND, A TIGHTENING PRESSURE GRADIENT WILL ELEVATE SEAS AND WINDS. POSSIBLY TO CAUTIONARY LEVELS. && .FIRE WEATHER... SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE DURING THE DAYTIME HOURS. NO RED FLAG CONDITIONS ARE EXPECTED. && .HYDROLOGY... A SUMMER-LIKE SEABREEZE PATTERN AND WEAK FRONTAL PASSAGE WILL KEEP CHANCES OF RAIN AROUND 20-40% THROUGH THE PERIOD. DUE TO THE NATURE OF THESE STORMS, COVERAGE WILL BE SCATTED AND RAINFALL TOTALS ARE EXPECTED TO REMAIN GENERALLY BELOW AN INCH. SINCE OUR AREA RIVERS ARE AT NORMAL LEVELS, THIS WILL NOT CAUSE FLOODING. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 70 92 71 93 71 / 20 30 20 40 10 PANAMA CITY 74 84 74 84 72 / 10 30 20 30 10 DOTHAN 67 90 69 90 67 / 30 30 10 30 10 ALBANY 69 91 68 92 66 / 20 30 10 30 10 VALDOSTA 69 91 67 92 66 / 30 30 20 30 10 CROSS CITY 70 91 69 92 69 / 10 10 20 30 10 APALACHICOLA 72 86 75 86 74 / 0 20 20 30 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...BLOOD SHORT TERM...MOORE/DOBBS LONG TERM...MOORE/DOBBS AVIATION...BLOOD MARINE...MOORE/DOBBS FIRE WEATHER...LAMERS/MERRIFIELD HYDROLOGY...MOORE
In the hours before
Special weather statement, May 19, 4:12 PM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
412 PM EDT TUE MAY 19 2015
GAZ148-161-192100-
LANIER GA-BERRIEN GA-
412 PM EDT TUE MAY 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BERRIEN AND NORTHERN
LANIER COUNTIES UNTIL 500 PM EDT...
AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RAY CITY...OR 7 MILES NORTH OF LAKELAND.
THIS STORM WAS NEARLY STATIONARY.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RAY CITY...MEIGS...ALLENVILLE...TEETERVILLE AND NEW LOIS.
LAT...LON 3105 8312 3105 8328 3107 8328 3107 8330
3109 8330 3110 8332 3112 8332 3115 8330
3117 8331 3124 8305 3124 8304 3123 8305
3118 8305 3118 8297 3111 8297
TIME...MOT...LOC 2012Z 316DEG 4KT 3114 8311
08-LAMERSSpecial weather statement, May 19, 4:32 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
432 PM EDT TUE MAY 19 2015
GAZ125-192100-
DOUGHERTY GA-
432 PM EDT TUE MAY 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DOUGHERTY COUNTY UNTIL
500 PM EDT...
AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF LEARY...OR 11 MILES EAST OF
MORGAN...MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WALKER...DUCKER...PRETORIA AND LOCKETT CROSSING.
LAT...LON 3148 8423 3149 8442 3151 8444 3154 8445
3155 8446 3159 8446 3161 8445 3162 8445
3162 8422
TIME...MOT...LOC 2032Z 268DEG 19KT 3155 8441
08-LAMERSSpecial weather statement, May 19, 4:56 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
456 PM EDT TUE MAY 19 2015
GAZ147-148-192130-
COOK GA-BERRIEN GA-
456 PM EDT TUE MAY 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COOK AND SOUTH
CENTRAL BERRIEN COUNTIES UNTIL 530 PM EDT...
AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RAY CITY...OR 7 MILES SOUTH OF NASHVILLE.
THIS STORM WAS NEARLY STATIONARY.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
RAY CITY AND NEW LOIS.
LAT...LON 3103 8323 3103 8327 3108 8337 3115 8331
3111 8317
TIME...MOT...LOC 2056Z 296DEG 2KT 3110 8329
08-LAMERSSpecial weather statement, May 19, 5:59 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 459 PM CDT TUE MAY 19 2015 FLZ007-192230- NORTH WALTON FL- 459 PM CDT TUE MAY 19 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WALTON COUNTY UNTIL 530 PM CDT... AT 459 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTH OF FLORALA...MOVING EAST AT 25 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LIBERTY...GORDON...NEW HARMONY...SAND HILL...GASKIN...PINEY GROVE... FOX HILL...GLENDALE...CANEY CREEK AND CLUSTER SPRINGS. LAT...LON 3082 8637 3094 8636 3098 8609 3080 8609 TIME...MOT...LOC 2159Z 269DEG 20KT 3088 8629 08-LAMERS
Special weather statement, May 19, 6:00 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 500 PM CDT TUE MAY 19 2015 ALZ068-192230- GENEVA AL- 500 PM CDT TUE MAY 19 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GENEVA COUNTY UNTIL 530 PM CDT... AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SAMSON...OR 7 MILES NORTHWEST OF GENEVA... MOVING EAST AT 20 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GENEVA...SAMSON...COFFEE SPRINGS...PINEY GROVE...PERA...LYTLE... SPEARS...SELLERSVILLE...MARL...EUNOLA...LOGAN FIELD MUNICIPAL A/P... GENEVA MUNICIPAL A/P...CHANCELLOR AND HIGHFALLS. LAT...LON 3106 8609 3117 8611 3119 8579 3103 8579 TIME...MOT...LOC 2200Z 269DEG 15KT 3112 8597 08-LAMERS
Special weather statement, May 19, 6:27 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 627 PM EDT TUE MAY 19 2015 FLZ027-192300- INLAND WAKULLA FL- 627 PM EDT TUE MAY 19 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WAKULLA COUNTY UNTIL 700 PM EDT... AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES WEST OF CRAWFORDVILLE...MOVING EAST AT 10 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN WAKULLA COUNTY. LAT...LON 3017 8460 3024 8465 3030 8454 3019 8446 TIME...MOT...LOC 2227Z 249DEG 8KT 3023 8458 08-LAMERS
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 5:59 PM EDT | Special Weather Statement | TAE | Walton | 31 min |
| May 19, 6:27 PM EDT | Special Weather Statement | TAE | Wakulla | 33 min |
| May 19, 7:10 PM EDT | Severe Thunderstorm Warning | TAE | Leon | 23 min |
| May 19, 7:43 PM EDT | Special Weather Statement | TAE | Leon | 47 min |
| May 19, 7:46 PM EDT | Special Weather Statement | TAE | Walton | 29 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.